Alert archive / California / Snow Advisories in 2005
Snow Advisory 4, NWS Eureka, CA
NWS Eureka, CA issued this snow advisory at Dec 2, 2005, 9:00 AM PST. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2005, 9:00 AM PST (17:00 UTC)
- Expired
- Dec 3, 2005, 3:47 AM PST
- In force
- 19 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS46 KEKA 021700 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 900 AM PST FRI DEC 2 2005 CAZ004-030100- /O.EXA.KEKA.SN.Y.0004.051202T1800Z-051203T0800Z/ UPPER TRINITY RIVER- 900 AM PST FRI DEC 2 2005 ...SNOW ADVISORY IN EFFECT UNTIL MIDNIGHT PST TONIGHT... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A COOL AND MOIST AIR MASS FROM THE GULF OF ALASKA WILL BRING PERIODS OF SNOWFALL TODAY THROUGH TONIGHT. THE SNOW LEVEL WILL BE AROUND 2500 FEET THIS MORNING...THEN RISE UP TO 3000 FEET THIS AFTERNOON. SNOW LEVELS WILL FALL TO 2500 FEET TONIGHT. SCATTERED SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET TODAY THROUGH TONIGHT. BETWEEN 2500 AND 3000 FEET... 1 TO 3 INCHES OF SNOW IS EXPECTED TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ANYONE GOING OVER BERRY SUMMIT ON HIGHWAY 299 OR HIGHWAY 199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW AND LIMITED VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON SATURDAY. $$ CAZ003-030100- /O.CON.KEKA.SN.Y.0004.051202T1800Z-051203T0800Z/ NORTH COAST INTERIOR- 900 AM PST FRI DEC 2 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... A SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT. A COOL AND MOIST AIR MASS FROM THE GULF OF ALASKA WILL BRING PERIODS OF SNOWFALL TODAY THROUGH TONIGHT. THE SNOW LEVEL WILL BE AROUND 2500 FEET THIS MORNING...THEN RISE UP TO 3000 FEET THIS AFTERNOON. SNOW LEVELS WILL FALL TO 2500 FEET TONIGHT. SCATTERED SNOW ACCUMULATIONS OF 3 TO 6 INCHES IS EXPECTED ABOVE 3000 FEET TODAY THROUGH TONIGHT. BETWEEN 2500 AND 3000 FEET... 1 TO 3 INCHES OF SNOW IS EXPECTED TONIGHT. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. ANYONE GOING OVER BERRY SUMMIT ON HIGHWAY 299 OR HIGHWAY 199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW AND LIMITED VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON SATURDAY. $$ KLEESCHULTE
3 follow-up statements
000 WWUS46 KEKA 030052 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 452 PM PST FRI DEC 2 2005 CAZ003-004-030800- /O.CON.KEKA.SN.Y.0004.000000T0000Z-051203T0800Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 452 PM PST FRI DEC 2 2005 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT... SNOW LEVELS ACROSS NORTHWEST CALIFORNIA WILL BE AROUND 2500 FEET TONIGHT. 1 TO 3 INCHES OF SNOW IS EXPECTED TONIGHT BETWEEN 2500 AND 3000 FEET...WITH 3 TO 5 INCHES POSSIBLE ABOVE 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE TRAVEL DIFFICULTIES. ANYONE TRAVELLING ON HIGHWAY 299 OR HIGHWAY 199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW AND LIMITED VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON SATURDAY. $$ ST
000 WWUS46 KEKA 030746 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 1146 PM PST FRI DEC 2 2005 CAZ003-004-031400- /O.EXT.KEKA.SN.Y.0004.000000T0000Z-051203T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 1146 PM PST FRI DEC 2 2005 ...SNOW ADVISORY NOW IN EFFECT UNTIL 6 AM PST SATURDAY... SNOW LEVELS ACROSS NORTHWEST CALIFORNIA WILL RANGE FROM 2000 TO 2500 FEET OVERNIGHT. 1 TO 3 INCHES OF SNOW IS EXPECTED OVERNIGHT ABOVE 2500 FEET...WITH 3 TO 5 INCHES POSSIBLE ABOVE 3000 FEET. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW MAY CAUSE TRAVEL DIFFICULTIES. ANYONE TRAVELING ON HIGHWAY 299 OR HIGHWAY 199 SHOULD BE PREPARED FOR BRIEF PERIODS OF SNOW AND LIMITED VISIBILITIES. THE THREAT OF SNOWFALL SHOULD END ON SATURDAY. $$ EL/MC
000 WWUS46 KEKA 031147 WSWEKA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 347 AM PST SAT DEC 3 2005 CAZ003-004-031300- /O.CAN.KEKA.SN.Y.0004.000000T0000Z-051203T1400Z/ NORTH COAST INTERIOR-UPPER TRINITY RIVER- 347 AM PST SAT DEC 3 2005 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS CANCELLED THE SNOW ADVISORY. SATELLITE AND RADAR IMAGES SHOW DECREASING COVERAGE AND INTENSITY OF SHOWERS. THIS TREND IS EXPECTED TO CONTINUE WITH ISOLATED LIGHT RAIN AND SNOW SHOWERS GRADUALLY DIMINISHING THROUGH TODAY. SNOW LEVELS WILL RISE TO BETWEEN 3000 AND 3500 FT WITH LITTLE OR NO ADDITIONAL ACCUMULATIONS. $$ EL/MC
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this snow advisory went out at Dec 2, 5:18 AM PST, 3 hours 42 minutes earlier.
Area forecast discussion, Dec 2, 5:18 AM PST, 3 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 518 AM PST FRI DEC 2 2005 .SYNOPSIS...A COLD AIR MASS WILL SETTLE OVER NORTHWEST CALIFORNIA TODAY THROUGH SATURDAY. AN ONSHORE FLOW WILL PERSIST THROUGH SATURDAY MORNING. HIGH PRESSURE WILL BUILD INTO OREGON AND THE GREAT BASIN SATURDAY NIGHT AND SUNDAY...AND BRING OFFSHORE FLOW. .DISCUSSION...POST FRONTAL SUBSIDENCE AND A COLDER AIR MASS SETTLED OVER NW CA DURING THE NIGHT. SATELLITE PICTURES SHOWED OPEN CELL CUMULUS STREAMING RIGHT TOWARD THE NORTH COAST EARLY THIS MORNING. VAPOR CHANNEL AND MODEL DATA INDICATED A NWRLY JET MOVING INTO THE BASE OF AN UPPER TROUGH WEST OF OREGON. JET IMPULSE WILL SAG SOUTHWARD TODAY AND ENHANCE SHOWER ACTIVITY NORTH OF THE CAPE. LOWER LEVEL DIFFLUENT FLOW SHOULD KEEP SHOWER ACTIVITY TO A MINIMUM SOUTH OF THE CAPE. EVEN THOUGH SKIES WERE CLEAR SOUTH OF THE CAPE AS OF 12Z...EXPECT PLENTY OF CUMULUS DEVELOPMENT WITH DAYTIME HEATING. THE AIR ALOFT IS QUITE COLD...NEAR -25C. ADVECTION OF THE MODIFIED MODIFIED MARITIME POLAR AIR MASS WILL CONTINUE THROUGH THIS EVENING. MOISTURE AVAILABILITY AND UPPER LEVEL FORCING WILL BE QUITE LIMITED FOR WIDESPREAD SNOW ACCUMULATIONS. DUE TO THE LOW SNOW LEVELS...2500 TO 3000 FEET...DECIDDED TO POST A SNOW ADVISORY FOR ZONE 3. ACCUMULATIONS WILL BE HIT AND MISS. HOWEVER...THOSE GOING OVER THE MOUNTAIN PASSES (SUCH AS BERRY SUMMIT) THIS EVENING MAY EXPERIENCE A BRIEF BURST OF HEAVY OF SNOW. AS IS ALMOST ALWAYS THE CASE WITH OPEN CELL CUMULUS...LOW TOPPED CONVECTION WILL BE POSSIBLE TODAY THROUGH TONIGHT. 850-500MB UVV MAX WILL BE RIGHT OVER DEL NORTE COUNTY THROUGH THIS EVENING. FOR NOW WILL HOLD OFF ON ADDING ISOLATED TSTMS IN ZONES 1...3 AND THE COASTAL WATERS. DJB SUN THROUGH THU...CONSENSUS AMONGST THE GLOBAL SPECTRAL SOLUTIONS WAS TO KEEP THE FORECAST AREA UNDER LARGE SCALE SINKING THROUGH NEXT MONDAY. A STRONG SURFACE RIDGE WILL BUILD INTO THE GREAT BASIN SUNDAY AND SHOULD HOLD THROUGH MONDAY NIGHT. 0Z/6Z GFS CONTINUES TO INDICATE A WEAK SHORTWAVE TROUGH MOVING OVER AN OFFSHORE RIDGE ON TUESDAY. IT GETS CLOSE TO THE COAST FOR A SLIGHT CHANCE OF RAIN. AFTER TUE NGT...HIGH PRESSURE SHOULD RETURN. FOR NOW WILL KEEP THE FORECAST DRY AS SOLUTIONS INDICATE LITTLE PRECIP CHANCE. DJB && .AVIATION...COLD NORTHWEST FLOW WITH SCATTERED SHOWERS WILL MAINLY AFFECT THE NORTHERN HALF OF THE CWA THROUGH TONIGHT. EXPECT VFR CONDITIONS WITH SCATTERED SHOWERS IN MVFR CIGS AT THE COASTAL AIRPORTS. AREAS OF VALLEY FOG WILL SLOWLY DISSIPATE THROUGH THE DAY. KUKI WILL REMAIN VFR TODAY EXCEPT FOR PERIODS OF MIST DEVELOPING AROUND SUNRISE. LAU && .EKA...WATCHES/WARNINGS/ADVISORIES ...SNOW ADVISORY CAZ003 ABOVE 2500 FEET 10AM-12AM PST. ...HAZARDOUS SEAS WARNING PT ST GEORGE TO PT ARENA OUT 60NM. && VISIT US AT WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Dec 2, 6:22 AM PST, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 622 AM PST FRI DEC 2 2005 CAZ003-031430- NORTH COAST INTERIOR- 622 AM PST FRI DEC 2 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY IS IN EFFECT FROM 10 AM PST TODAY TO MIDNIGHT PST TONIGHT. THE SNOW LEVEL WILL BE AROUND 3000 FEET THIS MORNING...AND RISE UP TO 3500 FEET THIS AFTERNOON. SNOW LEVELS WILL FALL TO 2500 TO 3000 FEET TONIGHT. SEE SFOWSWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED DURING THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. EL
Nearby
Snow Advisories in California, 2005Every snow advisory in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.